Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Surgery on Poincaré complexes

Author: J. P. E. Hodgson
Journal: Trans. Amer. Math. Soc. 285 (1984), 685-701
MSC: Primary 57P10; Secondary 57Q65, 57R65
MathSciNet review: 752498
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A geometric approach to surgery on Poincaré complexes is described. The procedure mimics the original techniques for manifolds. It is shown that the obstructions to surgering a degree-one normal map of Poincaré complexes to a homotopy equivalence lie in the Wall groups, and that all elements in these groups can arise as obstructions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57P10, 57Q65, 57R65

Retrieve articles in all journals with MSC: 57P10, 57Q65, 57R65

Additional Information

PII: S 0002-9947(1984)0752498-2
Keywords: Poincaré duality space, normal map, surgery obstruction
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia